Ask a doctor

Permanent Bruising from Restylane?

I had Restylane injections a week ago for my laugh lines. Two days later, I saw a greenish patch (like bruises) on my lower right cheek next to the laugh line. It has been almost a week now and the bruise is still there and doesn't look like it is getting any better. The color turn more brownish and the bruise area is not sore to the touch at all. Is this a permanent bruise or hyperpigmentation due to the injections? I heard Restylane injections can caused permanent staining or bruising if not injected right. Is that true?

Doctor Answers (5)

Bruising and fillers

+1

Bruising can develop after an inejction with a filler material. There are so many causes of bruising that can be secondary to blood thinners etc.. It should get better over the next few days.


Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Bruising after Restylane

+1

Restylane is a very popular and effective hyaluronic acid-base dermal filler. It has been used widely throughout the face for the correction of deep lines and wrinkles. In our practice, we commonly tell patients to expect a small amount of bruising in certain parts of the face. We recommend that patients use cold compresses on to these areas for the first 2-3 days to help reduce the swelling and possible bruising.. You are still early in the healing process, and it is likely that your swelling and bruising will resolve on their own
 

Pat Pazmino, MD
Miami Plastic Surgeon
4.5 out of 5 stars 60 reviews

Brusing after Restylane Injections

+1

From your description, it sounds as if the bruise is taking its natural course. The greenish/yellow phase of the bruise generally requires several more days for resolution. Although you referred to permanent staining (hemosiderin staining) this isn't a very common condition as a result of dermal filler injection procedures. However, if there truly is hemosiderin staining, class IV medical lasers may offer a good option in resolving the resulting pigmentation.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

It should resolve

+1

There is rarely a bluish color from Restylane if it injected too superficially, but this can be reversed 100%. If you have highly pigmented skin, post-inflammatory hyperpigmentation could happen from any filler, but it is very rare and would slowly resolve with treatment. Be sure to wear sunscreen to prevent this. Lastly, bruises can take well over a week to resolve, so be patient. Avoid fish oil, vitamin E and aspirin in the future to reduce briuse risk.

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Bruising From Restylane Injections Should Resolve

+1

Hi Gliding Phx,

The bruising from the Restylane injections should resolve with time. There is a gray-bluish tint that sometime results from the injection of hyaluronic acid too superificially called the Tynedall effect, but it sounds like you have a plain old bruise that should resolve with tincture of time. Discuss your concerns with your injecting physician. I hope that your journey through the rainbow of colors on your cheek is over soon.

Be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.